MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT; PLATE, FIXATION, BONE
Model Number 02.124.416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of postoperative plate breakage is unknown.Additional device product codes: jdp, hwc.Implanted in (b)(6) 2017; exact date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation, as part was discarded by the facility.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had an open reduction internal fixation of the distal femur using a variable angle plate in (b)(6) 2017.The patient went on to develop a non-union and a bone graft was performed in (b)(6) 2017.The patient presented to the hospital emergency room with a failed union and a broken plate on an unknown date.The patient was revised on (b)(6) 2018, when the broken plate was easily removed and the patient was implanted with a retrograde stryker nail.The surgery was successfully completed without any intraoperative events or harm to the patient.There were no surgical delays reported.The explanted plate was discarded and will not be returned for investigation.Concomitant devices reported unknown screws (part # unknown, lot # unknown, quantity unknown).This report is for the (b)(6) 2018, revision when the broken plate was removed and the patient was implanted with a retrograde stryker plate, (b)(4) is for the bone graft performed in (b)(6) 2017 due to a non-union.This is report 1 of 1 for complaint (b)(4).

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/16 HOLE/336MM/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7421642
Report Number2939274-2018-51585
Device Sequence Number13591960
Product Code HRS
UDI-Device Identifier10886982042934
UDI-Public(01)10886982042934(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.416
Device Catalogue Number02.124.416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight68